AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Novel Approaches to Hard Discrete Optimization
Edited by: Panos Pardalos, University of Florida, Gainesville, FL, and Henry Wolkowicz, University of Waterloo, ON, Canada
A co-publication of the AMS and Fields Institute.

Fields Institute Communications
2003; 181 pp; hardcover
Volume: 37
ISBN-10: 0-8218-3248-4
ISBN-13: 978-0-8218-3248-6
List Price: US$72
Member Price: US$57.60
Order Code: FIC/37
[Add Item]

Request Permissions

During the last decade, many novel approaches have been considered for dealing with computationally difficult discrete optimization problems. Such approaches include interior point methods, semidefinite programming techniques, and global optimization. More efficient computational algorithms have been developed and larger problem instances of hard discrete problems have been solved. This progress is due in part to these novel approaches, but also to new computing facilities and massive parallelism.

This volume contains the papers presented at the workshop on "Novel Approaches to Hard Discrete Optimization". The articles cover a spectrum of issues regarding computationally hard discrete problems.

Titles in this series are co-published with the Fields Institute for Research in Mathematical Sciences (Toronto, Ontario, Canada).


Graduate students and research mathematicians interested in theoretical and computational aspects of optimization.

Table of Contents

  • A. Barvinok and T. Stephen -- On the distribution of values in the quadratic assignment problem
  • V. Boginski, S. Butenko, and P. M. Pardalos -- Modeling and optimization in massive graphs
  • M. Cardei, X. Cheng, X. Cheng, and D.-Z. Du -- A tale on guillotine cut
  • M. X. Cheng, Z. Gong, X. Huang, H. Zhao, X. Jia, and D. Li -- Wavelength assignment algorithms in multifiber networks
  • D. Coppersmith and J. Lee -- Indivisibility and divisbility polytopes
  • W. W. Hager -- The dual active set algorithm and the iterative solution of linear programs
  • C. J. Hillar and C. R. Johnson -- Positive eigenvalues of generalized words in two Hermitian positive definite matrices
  • K. Krishnan and J. E. Mitchell -- Semi-infinite linear programming approaches to semidefinite programming problems
  • J. B. Lasserre -- SDP versus LP relaxations for polynomial programming
  • M. Min, S. C.-H. Huang, J. Liu, E. Shragowitz, W. Wu, Y. Zhao, and Y. Zhao -- An approximation scheme for the rectilinear Steiner minimum tree in presence of obstructions
  • F. S. Mokhtarian -- A convex feasibility problem defined by a nonlinear separation oracle
  • G. Zhou, J. Sun, and K.-C. Toh -- Efficient algorithms for the smallest enclosing ball problem in high dimensional space
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia